Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
258 Posts
Discussion Starter · #1 ·
Hi everyone. This may be a stupid quesion, but I am really distraught right now. First a small bit of background info: I used to have IBS-D with a lot of pain, and took Lotronex with wonderful results. Of course, I have been without L for over a year now, and have been taking Levbid when needed. I also take 40 mg of Prilosec for GERD and was treated for H. Pylori several years ago.I have about 3-4 BMs a day, but they are not D-like anymore. They are solid, but soft. Also, I never feel like I am done, and then I have to strain. My question is: Is this considered IBS-D or IBS-C?Thank you for any help!(Sorry for the details. It's just that I am sick of this
)
 

·
Registered
Joined
·
33,934 Posts
Generally even if the stools are not watery or loose if they are frequent and soft then I would call it IBS-DIBS-C would be hard, hard to pass generally infrequent stools.The feeling of incomplete evacuation seems to be independant of stool frequency or consistancy. It happens across the board.IBS-Ders tend to be at or above the normal range for stool frequencies (3 per day)IBS-Cer tend to be at or below the normal range (3 a week).I wouldn't call you constipated if the stools are soft and frequent regardless of how hard it is for you to get them out. If they are hard to get out you may want to consider being checked for a pelvic floor problem. You may not have enough strength or you may tense rather than relax when you strain. Pelvic floor problems can happen with any stool consistancy.K.
 

·
Banned
Joined
·
5,762 Posts
k's right but this also brins up one of the problems with this simple C/D division from the patient's point of view and also a tendency to ver-selfdiagnose. It sounds to me that without the lotronex you are fairly close to normal except for frequency and feeling of incomplete evacuation. i don't mean to minimize you difficulties and i don't want to start a long thread of expert opinions on diagnosis but I wonder what would happen if you were to forget about diagnoses and pills and ask your doctor what you can do about them?tom
 

·
Registered
Joined
·
258 Posts
Discussion Starter · #4 ·
K, Thank you for the info. I know I can always count on you
Does the gyno check the pelvic floor?Tom, Thank you as well for your insight. I know you are not trying to minimize my symptoms, and I don't want a long, scientific thread either
But, normal? Far from it! I have at least 3 BM and pain every day, along with tons of flatulence and bloating. I mainly asked this question because with things moving forth with Lotronex, I am concerned if I can take it WHEN it comes back.I can't really ask my doctor about my IBS, because I have pretty much given up on doctors. The last GI told me I have bathroom anxiety and to just deal with it. That is why I post here for support.Thank you both again for your assistance!
 

·
Registered
Joined
·
312 Posts
Wow, you sound exactly like me! I have the same problems as you do...with the bm frequency, never feel like I'm done (incomplete evacuation), excessive gas. I have pretty much given up on doctors also. I get the same story as you, bathroom anxiety! Ughhh!! This whole condition causes anxiety, depression, etc. I wish that I had an answer for you, but I am clueless, and just as desperate as you. The Lotronex really constipated me, so I suggest that you be very careful when you get a chance to take it again. I take NuLev, which is a sublingual version of Levsin and Levbid. It works pretty good to regulate the motility, but it's certainly not a miracle remedy or anything. It helps control it, that's all. Anyway, you're not alone!Darlene
 

·
Registered
Joined
·
258 Posts
Discussion Starter · #6 ·
Darlene,I don't mean this to sound the wrong way, but I am glad I am not alone! I have said all along that the IBS CAUSES anxiety and depression. Everyone, including doctors, tried to tell me the opposite (that my IBS is a result of anxiety and depression). I didn't have panic attacks until my IBS got bad. I panic over where the bathroom is, or being stuck somewhere without a bathroom.I take Levbid right now, and it makes me feel like a zombie, worse than Bentyl did. In fact, last night I took one just so I could eat a decent dinner out with my friend. Then, we went to a candle party, and on the drive home, I about feel asleep! Lotronex never did this to me, and I fear I won't be able to take it WHEN it comes back.
Does the NuLev make you drowsy?
 

·
Registered
Joined
·
1,898 Posts
You guys are definately NOT ALONE. I go and go and never feel like I'm done. I have the same problems as you describe and trying to get a GI to "get it" is next to impossible. I just had a GI visit from Hell 2 weeks ago, was given NuLev which did absolutely nothing to help me in my opinion. I am getting very anxious and depressed at times, who wouldnt be living like this? Finally a few days ago I got a call from the GI that my white blood count and sed rate were elevated and that this indicates some degree of infection/inflammation, he thinks maybe diverticulitis and is going to order a pelvic/abdominal cat scan. The only place in my body where I have any discomfort/pain is my stomach. Finally I am sad to say that I am actually GLAD that there is something measurable that can be seen in black and white that might actually be wrong with me, henceforth maybe it can actually be cured! Its amazing how all of a sudden now this GI is finally taking me seriously and not blowing me off like he did 2 weeks ago by saying youre just the same as you were 12 years ago (colonoscopy to diagnose IBS D alternating with C) and no one ever died from IBS. I wish DR's had this condition perhaps then they would "get it".I never really answered your question. I guess I would say I either cant go or I go to much (can take hours). Fibercon has helped me tons as it makes things more formed (at least in my case) but I have tons of gas and sometimes I cant pass it, sometimes I can. Hell of a way to live.
 

·
Registered
Joined
·
312 Posts
Nancy,I hope that you find some relief very soon. I've had an elevated white blood cell count a few times also, but everytime they recheck it, it's back to normal again! How many NuLev did your doctor prescribe per day? LissyLou, Yes, it is always comforting when you know you're not the only one. Misery loves company.
The NuLev does make me feel kind of drowsy and out of it. It also gives me a dry mouth and makes my eyes kind of burn. Heck, maybe the IBS would be easier to deal with than the side effects of this med!
Anyway, I hope that all of us find some relief soon!Darlene
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top